Colorado, 2005

Hail and Damaging Wind in Colorado, June 26, 2005

June 26, 2005 · NWS PUB · 4 events in 2 counties and zones

3 hail, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 26, 1:45 PM MST, 5 minutes earlier.

Area forecast discussion, Jun 26, 1:45 PM MST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
245 PM MDT SUN JUN 26 2005

.SHORT TERM...
(TONIGHT AND MONDAY)

WILL KEEP THIS VERY SHORT DUE TO RECENTLY ISSUED SEVERE THUNDERSTORM
WATCH/DEVELOPING STORMS ON MY SCOPE AS WELL AS SOME COMPUTER
PROBLEMS.

LATEST SHORT TERM MODELS INDICATE THAT ANOTHER SHORT WAVE TRAVERSING
REGION WHICH WARRANTS SOME LOWER GRADE POPS THIS AFTERNOON INTO
TONIGHT...SOME OF WHICH MAY BE SEVERE...ESPECIALLY OVER SOUTH
CENTRAL AND EASTERN SECTIONS OF THE CWA.  MINIMUM TEMPERATURES
TONIGHT SHOULD RUN A CATEGORY OR SO HIGHER THAN VALUES NOTED THIS
MORNING.  DRYING TREND CONTINUES ON MONDAY ALONG WITH A WARMING
TREND.  WILL PAINT ISOLATED POPS ON MONDAY ALONG WITH MAXIMUM
TEMPERATURES NEARING 100F OVER PORTIONS OF THE SOUTHEAST COLORADO
PLAINS.

.LONG TERM...
(TUESDAY THROUGH SUNDAY)

HOT TEMP FORECAST AND POTENTIAL FOR MAINLY DIURNAL ISOLATED HIGH
BASED DRY THUNDERSTORMS THE FEATURE FOR THE MOUNTAINS AND
POTENTIAL WET THUNDERSTORMS FOR FAR SERN CO THE REST OF THE WEEK
INTO THE NEXT WEEKEND.

TUE THROUGH SUN...MAIN SYNOPTIC PATTERN FORECASTIS PROJECTED TO
BE A BROAD UPPER LEVEL HOT HIGH PRESSURE CENTERED OVER NM/OLD
MEXICO WITH THE SRN STREAM JET JUST ON THE NRN FRINGE OF THIS
HIGH. THE NRN STREAM JET SHOULD REMAIN OVER THE NRN US AND
CANADIAN BORDER. THIS SETS UP MAINLY SW-WLY FLOW ALOFT ACROSS THE
CNTRL ROCKIES. WITHIN THIS HIGH PRESSURE SYSTEM...TEMPS WILL BE
PRETTY WARM/HOT...H7 +16C TO +20C. THE TWO BIGGEST CHALLENGES WITH
THIS PATTERN IS THE DEGREE OF MOISTURE AVAILABLE FOR SHRA/TSRA AND
WHERE WILL THE NRN STREAM LOWER TROP/SFC COLD FRONT BE LOCATED
ACROSS THE NRN AND CNTRL PLAINS. IT IS INTERESTING THAT DESPITE
THE WLY FLOW...THE GFS (AND NAM/DGEX CURRENT AND PAST RUNS) ARE
FORECASTING A H6-H4/H3 LAYER OF MOISTURE WITH MUCH DRIER AIR IN
THE SUB-CLOUD REGION. NAM (AND GFS) ARE NOW PRINTING OUT (LIGHT) QPF
ACROSS PARTS OF CO DURING THE AFTN/EVE TUE...WED AND POSSIBLY
THROUGH THE REST OF THE WEEK. THIS IS IN RESPONSE TO (SRN STREAM)
SHORTWAVE TROUGHS ROTATING ALONG NRN FRINGE OF THE UPPER HIGH TO
OUR SOUTH...AND STRONG MID LEVEL(H7-H5) LAPSE RATES OF 9.0-9.5
C/KM. MODEL SOUNDINGS ARE SHOWING NICE INVERTED-V THERMAL
STRUCTURES WITH WEAK CAPE VALUES IN THE -10C TO -30C HAIL GROWTH
ZONE...SO HAIL POTENTIAL WOULD BE PRETTY LOW AND SMALL ALONG WITH
THE FREQUENCY OF LIGHTNING AND LOCALLY GUSTY WINDS. WITH SUCH DRY
CONDITIONS IN THE SUB- CLOUD LAYER REGION...DRY THUNDERSTORMS
WILL BE THE MAIN STORM TYPE FOR THROUGH THE WEEK AND INTO THE
HOLIDAY WEEKEND. AFTN AND EVE HAINES VALUES WILL BE AROUND 6 AND
NIGHTTIME HUMIDITY RECOVERY MAY BE POOR IN SOME MOUNTAIN
LOCATIONS. ALL FUEL MOISTURE LEVELS HAVE BEEN MOISTENING UP DUE TO
THE PAST FEW DAYS OF WET STORMS...HOWEVER...OVER THE NEXT FEW
DAYS THE HOT AND RELATIVELY DRY WEATHER WILL CURE THE
FUELS...ESPECIALLY THE FINER 1 AND 10 HOUR FUELS. SO...THERE COULD
BE THE RISK OF ISOLATED FIRE STARTS IN THE MOUNTAINS DUE TO DRY
THUNDERSTORMS. IN SERN CO...THERE WILL BE THE POTENTIAL FOR A
LITTLE MORE WETTER STORMS AS A POTENTIAL SFC/LOWER TROP FRONTAL
BOUNDARY MAY BE THE FOCUS FOR A NOCTURNAL MCS WED NGT...THU
NGT...AND FRI NGT. THE WED NGT POTENTIAL MCS WILL BE THE KEY. IF
IT FORMS...THEN THE LOW LEVEL FRONTAL BOUNDARY AND HIGHER THETA-E
AIR WILL SURGE INTO ERN CO. IF IT DOESNT...THEN THE HOT AND
RELATIVELY DRY WEATHER WILL CONTINUE. GIVEN THE POTENTIAL
PATTERN...IT IS CERTAINLY POSSIBLE FOR MCS ACTIVITY IN ERN CO AND
CNTRL PLAINS WED NGT...THU NGT...AND FRI NGT WITH LOCALLY MODERATE
TO HEAVY RAIN POSSIBLE. TEMPERATURES WILL BE A CHALLENGE WITH NEAR 100F
READINGS IN SERN CO TUE AND WED. THU AND FRI COULD BE A LITTLE
COOLER IN SERN CO THAN WE CURRENTLY HAVE GOING AND WILL RELY ON THE
MCS DEVELOPMENT AND FRONTAL SURGES. METZE

&&

.PUB WATCHES/WARNINGS/ADVISORIES...NONE.

&&

77/17
Hazardous weather outlook, Jun 26, 6:00 AM MST, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
700 AM MDT SUN JUN 26 2005

COZ058>089-093>099-271300-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7500 FT-CROWLEY COUNTY-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY-
LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT-
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SOUTHERN SAN LUIS VALLEY-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SPRINGFIELD VICINITY/BACA COUNTY-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500
AND 11000 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
WESTERN KIOWA COUNTY-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
700 AM MDT SUN JUN 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST
COLORADO.

.DAY ONE...TODAY AND TONIGHT.

ONE OR TWO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY...MAINLY OVER
KIOWA...BENT...PROWERS...BACA...AND EASTERN LAS ANIMAS COUNTIES.  THE
PRIMARY WEATHER THREATS WILL BE HAIL TO 1 INCH IN DIAMETER...WIND
GUSTS TO 60 MPH...HEAVY RAIN...AND LIGHTNING.

OVER THE REMAINDER OF SOUTHEAST AND SOUTH CENTRAL COLORADO...
ISOLATED THUNDERSTORMS ARE EXPECTED TODAY. THUNDERSTORMS WILL
DEVELOP OVER THE MOUNTAINS BY EARLY AFTERNOON...AND THEN MOVE
EAST ONTO THE PLAINS THROUGH MID AFTERNOON. THE THUNDERSTORMS ON THE
PLAINS SHOULD END BY LATE EVENING.  THE PRIMARY THREATS FROM THESE
STORMS WILL BE WIND GUSTS TO 50 MPH...AND LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED ACROSS THE
REGION FOR MONDAY THROUGH THURSDAY...THEN FOR FRIDAY AND SATURDAY A
STORM OR TWO WILL BE POSSIBLE OVER THE HIGHER TERRAIN. THE MAIN
THREAT FROM THESE THUNDERSTORMS WILL BE DANGEROUS CLOUD TO GROUND
LIGHTNING...WIND GUSTS UP TO 50 MPH AND HAIL AROUND 1/2 INCH IN
DIAMETER.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE ACROSS THE SOUTHEAST PLAINS...MAINLY OVER KIOWA...BENT...
PROWERS...BACA...AND EASTERN LAS ANIMAS COUNTIES...AFTER 3 PM TODAY.

The radar

The Goodland radar (KGLD), 149 km away, was scanning. The volume nearest the first event began at 20:50 UTC.

Open the radar archive at this moment

Event by event

3 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Prowers

When
June 26, 1:50 PM MST to 2:05 PM MST
Where
Prowers County, Bristol
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.117, -102.317

Hail, Prowers

When
June 26, 3:40 PM MST to 3:45 PM MST
Where
Prowers County, 1 mi W of Lamar
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.083, -102.633

Hail, Kiowa

When
June 26, 4:00 PM MST to 4:05 PM MST
Where
Kiowa County, 10 mi SE of Sheridan Lake
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
38.367, -102.150

Thunderstorm Wind, Prowers

When
June 26, 4:46 PM MST to 4:51 PM MST
Where
Prowers County, 17 mi S of Lamar
Measured
50 kt (58 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
37.833, -102.617

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455388, 5455389, 5455390, 5455391.